I am only taking 25 mg. and I have only been taking it for 5 days. I am having several very unpleasant side effects already and don't want to continue with this medicine. Do I have to taper off?
17 Oct 2010
Dear emilly5300, Since you are taking this medication for the prevention of migraines, which I assume you are, since you belong to a "Migraine Group" and you have only been taking it 5 days, it probably wouldn't hurt you to stop taking it. I checked the info on it on Drugs.com and didn't find anything saying it would hurt you to do this, since you are not taking it for seizures, if you were, I'd say no, don't just stop taking it. If I were you, I would call my doctor first thing Monday morning, or if he is on call this weekend, call him in the morning, tell him what's going on, maybe he can call you in something different to help you. I suffered from Cluster Migraines for years, and found out that they were hormonal, they stopped after I had my hysterectomy. Maybe you should see your OB/GYN and have your hormones checked. If that's the problem, your GYN can fix you right up. Good Luck
17 Oct 2010
emily, did your Dr. start you out on this med with a titrated dose (gradually increasing dose)? Do you have any history of seizures? In either case, it's
Sunday, and you have only to wait till tomorrow to call his office. I'd keep taking it till then, and then let he/she decide if it's necessary to stop without a titrated dose down then off, or to simply stop althogether, that way you'll have your bases safely covered.
By the way, how ya feeling lately? Would really like to know...
- Topiramate Information for Consumers
- Topiramate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topiramate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hey everybody, I'm 31 years old. Throughout my twenties I've messed around with alot of different drugs, and since I was about 26 years old ...
4 answers • 13 Jun 2010
I just started taking Elavil for migraine prevention. Im starting out at 25mg and working my way up?
... to 75 mg daily. Anyone had any success with this. I noticed im getting the side effect of the dry mouth. Not too bad yet but im afraid as i ...
2 answers • 18 Mar 2011
I am taking Propranolol 40mg every day for prevention of Migraine for about one month.. Now my ankl?
... is swallen. Is that a side effect and what shall I do. Is there any alternative drug for migraine prevention.
2 answers • 24 Aug 2011
Started taking 10mg Amitriptyline for migraine prevention. I am already taking Citalopram 20mg, but?
... the doctor assured me it would be fine since they are such low doses. The first two nights the only side effect I noticed was the sensation of ...
2 answers • 26 Jul 2013